It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2012, 06:40 PM   #1
Senior Member
(female)
 
Join Date: Aug 2011
Location: Eastern Canada
Posts: 173
Gullyabb HB UserGullyabb HB UserGullyabb HB User
Modafinil question

I saw my family doctor yesterday. Reported the new symptoms with my hands, the problems with the heat, my bladder etc etc. While I'm waiting to see the neuro-opthalmologist, my doc is going to call the neurologist in town to see if she can see me sooner. She also put me off work until I see either the neuro or the neuro-opth... She also brought up MS again. When I started to say that if I were diagnosed I would be (was going to say "relieved"), she interrupted and said ".... happy, because at least then you could start treatment.

My family doc also got out the neuro's last report, in which Modafinil is suggested for my fatigue. When I hesitated about trying it, my doctor said that the neurologist was going to ask whether or not I had tried it. So I said sure and went home with a prescription.

I'm hesitant about the Modafinil. I am extremely exhausted, but I know I'll feel better when the Summer is over. On the other hand, I'm thinking it wouldn't be bad to have some extra energy.....

Any thoughts?


Gully,
Still in limboland.

 
Sponsors Lightbulb
   
Old 07-17-2012, 07:06 PM   #2
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,628
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: Modafinil question

Neurogenic symptoms are rarely alleviated by meds. It would essentially be a proverbial coin toss. When i experience fatigue, I rest. Like all things MS, even the fatigue will run through a cycle and it too shall fade from your life for some time. I would read all the information regarding any and all meds. Pay attention to the short and long term cautions and I would also question the efficacy of the med in helping Msers.

The one study I read regarding MSers showed it helped some MSers, but that the modafinil in low dosages was as effective as high doses (therefore a high dosage is not needed). There can be potential cardiovascular problems with patients having a history of cardio concerns. It can increase blood pressure. It can also render some birth control in effective. The use in MSers is off-label in the US the last I read (please check with your doctor for Canada).
__________________
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><

Last edited by MSJayhawk; 07-17-2012 at 07:12 PM. Reason: add

 
The Following User Says Thank You to MSJayhawk For This Useful Post:
Gullyabb (07-17-2012)
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
MRI question.... paulealex Multiple Sclerosis 3 09-03-2007 08:01 PM
Question re Nerves glendon Multiple Sclerosis 2 07-30-2007 07:00 PM
Question desperate1 Multiple Sclerosis 3 05-11-2007 03:08 PM
Relapse question jprinz99 Multiple Sclerosis 12 05-08-2007 02:47 PM
An embarrassing question, sorry. joanna66 Multiple Sclerosis 5 04-09-2007 10:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!